Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Complete hysterectomy done. Having bruise on abdomen and started vaginal bleeding. What to do?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
I have had several unexplained bruises on my abdomen for over a month now and yesterday I started discharging blood vaginally even though I had a complete hysterectomy about 15 years ago.
Posted Fri, 15 Mar 2013 in Women's Health
Answered by Dr. Praveen Tayal 51 minutes later
Thanks for posting your query.
Development of large purple bruises on your abdomen and a vaginal bleeding spontaneously without any history of injury is suggestive of a bleeding disorder. Prolonged intake of aspirin seems to be the most likely cause. You need to consult your physician to get a complete blood coagulation profile checked with APTT and platelet count to rule out other possible causes like thrombocytopenia.
This can also happen due to a viral infection in the recent past- decreases the synthesis of platelets from the bone marrow.
Presence of any autoimmune disorders also needs to be ruled out.
The treatment is based on the diagnosis and severity of the problem. Treatment is usually done by stopping aspirin, fluid infusion, steroids, immunoglobulins, blood transfusions, etc according to the severity of the condition.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor